Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 25, NWS Shreveport, LA

February 28, 2021Smith County, Wood County, Texas

NWS Shreveport, LA issued this river flood warning at Feb 28, 2021, 8:09 AM CST for Smith County, Wood County, Texas. It took effect at Feb 28, 2021, 12:00 PM CST. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
Feb 28, 2021, 8:09 AM CST (14:09 UTC)
In effect from
Feb 28, 2021, 12:00 PM CST
Expired
Mar 5, 2021, 8:48 AM CST
In force
5 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Smith County, TX, Wood County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 163 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sabine River near Mineola (MLAT2). The gauge peaked at 15.71 ft at Mar 2, 2021, 7:00 PM CST.

actionminormoderate1214161802/2803/0103/0203/0303/0403/0503/06
Action stage
13.5 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

791 
WGUS44 KSHV 281409
FLWSHV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
809 AM CST Sun Feb 28 2021

...The National Weather Service in Shreveport LA has issued a Flood 
Warning for the following rivers in Texas...

  Sabine River Near Mineola affecting Wood and Smith Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC423-499-011415-
/O.NEW.KSHV.FL.W.0025.210228T1800Z-210305T1500Z/
/MLAT2.1.ER.210228T1800Z.210303T0600Z.210304T2100Z.NO/
809 AM CST Sun Feb 28 2021

The National Weather Service in Shreveport has issued a

* Flood Warning for
  the Sabine River Near Mineola.
* From this afternoon to Friday morning.
* At 7:15 AM CST Sunday the stage was 13.9 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river will fall to 13.8 feet and then begin rising 
  again tomorrow morning. It will then rise above flood stage this 
  afternoon to 14.7 feet Wednesday morning. It will fall below flood 
  stage just after midnight tonight.
* Impact...At 14.0 feet, Expect flooding of secondary roadways with 
  picnic and recreational areas flooded as well.


&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550
      3272 9574

$$

25
10 follow-up statements
629 
WGUS84 KSHV 010103
FLSSHV

Flood Statement
National Weather Service Shreveport LA
703 PM CST Sun Feb 28 2021

...The Flood Warning is extended for the following rivers in Texas...

  Sabine River Near Mineola affecting Wood and Smith Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC423-499-020115-
/O.EXT.KSHV.FL.W.0025.000000T0000Z-210306T1200Z/
/MLAT2.1.ER.210228T1630Z.210302T1800Z.210305T1800Z.NO/
703 PM CST Sun Feb 28 2021

...The Flood Warning is now in effect until Saturday morning...

The Flood Warning continues for
  the Sabine River Near Mineola.
* Until Saturday morning.
* At 6:15 PM CST Sunday the stage was 14.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 6:15 PM CST Sunday was 14.3 feet.
* Forecast...The river is expected to rise to a crest of 15.0 feet 
  early Tuesday afternoon. It will then fall below flood stage early 
  Friday afternoon.
* Impact...At 14.0 feet, Expect flooding of secondary roadways with 
  picnic and recreational areas flooded as well.


&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550
      3272 9574

$$

25
851 
WGUS84 KSHV 011433
FLSSHV

Flood Statement
National Weather Service Shreveport LA
833 AM CST Mon Mar 1 2021

...The Flood Warning is extended for the following river in Texas...

  Sabine River Near Mineola affecting Wood and Smith Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC423-499-021615-
/O.EXT.KSHV.FL.W.0025.000000T0000Z-000000T0000Z/
/MLAT2.1.ER.210228T1630Z.210303T0600Z.000000T0000Z.NO/
833 AM CST Mon Mar 1 2021

...The Flood Warning is now in effect until further notice...

The Flood Warning continues for
  the Sabine River Near Mineola.
* Until further notice.
* At 8:15 AM CST Monday the stage was 15.1 feet.
* Flood stage is 14 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:15 AM CST Monday was 15.1 feet.
* Forecast...The Sabine River is expected to rise to a crest of 15.7 
  feet early Wednesday morning.
* Impact...At 16 feet, Expect flooding of low river bottoms with 
  secondary roadways along with picnic and recreational areas 
  becoming inundated as well. Ranchers should move cattle and 
  equipment to higher ground.


&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550
      3272 9574

$$

08
932 
WGUS84 KSHV 020123
FLSSHV

Flood Statement
National Weather Service Shreveport LA
723 PM CST Mon Mar 1 2021

...The Flood Warning continues for the following rivers in Texas...

  Sabine River Near Mineola affecting Wood and Smith Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC423-499-030130-
/O.CON.KSHV.FL.W.0025.000000T0000Z-000000T0000Z/
/MLAT2.1.ER.210228T1630Z.210303T1200Z.000000T0000Z.NO/
723 PM CST Mon Mar 1 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Sabine River Near Mineola.
* Until further notice.
* At 6:15 PM CST Monday the stage was 15.4 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 6:15 PM CST Monday was 15.4 feet.
* Forecast...The river is expected to rise to a crest of 15.9 feet 
  Wednesday morning.
* Impact...At 16.0 feet, Expect flooding of low river bottoms with 
  secondary roadways along with picnic and recreational areas 
  becoming inundated as well. Ranchers should move cattle and 
  equipment to higher ground.


&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550
      3272 9574

$$

10
711 
WGUS84 KSHV 021347
FLSSHV

Flood Statement
National Weather Service Shreveport LA
747 AM CST Tue Mar 2 2021

...The Flood Warning continues for the following river in Texas...

  Sabine River Near Mineola affecting Wood and Smith Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC423-499-031530-
/O.CON.KSHV.FL.W.0025.000000T0000Z-000000T0000Z/
/MLAT2.1.ER.210228T1630Z.210303T1800Z.000000T0000Z.NO/
747 AM CST Tue Mar 2 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Sabine River Near Mineola.
* Until further notice.
* At 7:15 AM CST Tuesday the stage was 15.6 feet.
* Flood stage is 14 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:15 AM CST Tuesday was 15.6 feet.
* Forecast...The river is expected to rise to a crest of 15.9 feet 
  early Wednesday  afternoon.
* Impact...At 16 feet, Expect flooding of low river bottoms with 
  secondary roadways along with picnic and recreational areas 
  becoming inundated as well. Ranchers should move cattle and 
  equipment to higher ground.


&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550
      3272 9574

$$

08
915 
WGUS84 KSHV 030135
FLSSHV

Flood Statement
National Weather Service Shreveport LA
735 PM CST Tue Mar 2 2021

...The Flood Warning continues for the following rivers in Texas...

  Sabine River Near Mineola affecting Wood and Smith Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC423-499-040145-
/O.CON.KSHV.FL.W.0025.000000T0000Z-000000T0000Z/
/MLAT2.1.ER.210228T1630Z.210303T1800Z.000000T0000Z.NO/
735 PM CST Tue Mar 2 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Sabine River Near Mineola.
* Until further notice.
* At 7:15 AM CST Tuesday the stage was 15.6 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:15 AM CST Tuesday was 15.6 feet.
* Forecast...The river is expected to rise to a crest of 15.9 feet 
  early tomorrow afternoon.
* Impact...At 16.0 feet, Expect flooding of low river bottoms with 
  secondary roadways along with picnic and recreational areas 
  becoming inundated as well. Ranchers should move cattle and 
  equipment to higher ground.


&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550
      3272 9574

$$

44
764 
WGUS84 KSHV 031417
FLSSHV

Flood Statement
National Weather Service Shreveport LA
817 AM CST Wed Mar 3 2021

...The Flood Warning is cancelled for the following river in Texas...

  Sabine River Near Beckville affecting Rusk, Panola, Harrison and 
  Gregg Counties.

...The Flood Warning continues for the following river in Texas...

  Sabine River Near Mineola affecting Wood and Smith Counties.

TXC183-203-365-401-031530-
/O.CAN.KSHV.FL.W.0030.000000T0000Z-210303T1417Z/
/BEKT2.1.ER.210303T0500Z.210304T0000Z.210305T0000Z.NO/
817 AM CST Wed Mar 3 2021

...The Flood Warning for the Sabine River Near Beckville has been 
cancelled...

The Flood Warning is cancelled for
  the Sabine River Near Beckville.
* At 7:45 AM CST Wednesday the stage was 24.8 feet.
* Flood stage is 26 feet.
* Forecast...The river is expected to fall to 21.3 feet Monday 
  morning and remain below flood stage.


&&

LAT...LON 3240 9458 3239 9434 3219 9419 3219 9433
      3238 9458

$$

TXC423-499-041600-
/O.EXT.KSHV.FL.W.0025.000000T0000Z-210307T1500Z/
/MLAT2.1.ER.210228T1630Z.210303T0100Z.210306T2100Z.NO/
817 AM CST Wed Mar 3 2021

...The Flood Warning is now in effect until late Sunday morning...

The Flood Warning continues for
  the Sabine River Near Mineola.
* Until Sunday morning.
* At 7:15 AM CST Wednesday the stage was 15.7 feet.
* Flood stage is 14 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:15 AM CST Wednesday was 15.7 feet.
* Forecast...The river is expected to fall below flood stage 
  Saturday afternoon and continue falling to 12.8 feet Monday 
  morning.
* Impact...Minor lowland flooding to slowly diminish throughout the 
  remainder of this week and end Saturday afternoon.


&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550
      3272 9574

$$

08
314 
WGUS84 KSHV 040441 RRA
FLSSHV

Flood Statement
National Weather Service Shreveport LA
1041 PM CST Wed Mar 3 2021

...The Flood Warning continues for the following rivers in Texas...

  Sabine River Near Mineola affecting Wood and Smith Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC423-499-050445-
/O.EXT.KSHV.FL.W.0025.000000T0000Z-210307T1200Z/
/MLAT2.1.ER.210228T1630Z.210303T0100Z.210306T1800Z.NO/
1041 PM CST Wed Mar 3 2021

...The Flood Warning is now in effect until Sunday morning...

The Flood Warning continues for
  the Sabine River Near Mineola.
* Until Sunday morning.
* At 10:15 PM CST Wednesday the stage was 15.6 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 10:15 PM CST Wednesday was 15.7 feet.
* Forecast...The river is expected to rise to a crest of 15.6 feet 
  just after midnight tonight. It will then fall below flood stage 
  early Saturday afternoon.
* Impact...At 16.0 feet, Expect flooding of low river bottoms with 
  secondary roadways along with picnic and recreational areas 
  becoming inundated as well. Ranchers should move cattle and 
  equipment to higher ground.


&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550
      3272 9574

$$

20
710 
WGUS84 KSHV 041525
FLSSHV

Flood Statement
National Weather Service Shreveport LA
925 AM CST Thu Mar 4 2021

...The Flood Warning is extended for the following river in Texas...

  Sabine River Near Mineola affecting Wood and Smith Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC423-499-051700-
/O.EXT.KSHV.FL.W.0025.000000T0000Z-210307T1800Z/
/MLAT2.1.ER.210228T1630Z.210303T0100Z.210307T0000Z.NO/
925 AM CST Thu Mar 4 2021

...The Flood Warning is now in effect until early Sunday afternoon...

The Flood Warning continues for
  the Sabine River Near Mineola.
* Until Sunday afternoon.
* At 9:15 AM CST Thursday the stage was 15.5 feet.
* Flood stage is 14 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:15 AM CST Thursday was 15.7 feet.
* Forecast...The river is expected to fall below flood stage 
  Saturday evening and continue falling to 12.3 feet Tuesday morning.
* Impact...Minor lowland flooding to slowly diminish throughout the 
  remainder of this week and end Saturday evening.


&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550
      3272 9574

$$

08
344 
WGUS84 KSHV 050450
FLSSHV

Flood Statement
National Weather Service Shreveport LA
1050 PM CST Thu Mar 4 2021

...The Flood Warning is extended for the following rivers in Texas...

  Sabine River Near Mineola affecting Wood and Smith Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC423-499-060500-
/O.EXT.KSHV.FL.W.0025.000000T0000Z-210308T0600Z/
/MLAT2.1.ER.210228T1630Z.210303T0100Z.210307T1200Z.NO/
1050 PM CST Thu Mar 4 2021

...The Flood Warning is now in effect until early Monday morning...

The Flood Warning continues for
  the Sabine River Near Mineola.
* Until late Sunday night.
* At 10:15 PM CST Thursday the stage was 15.4 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 10:15 PM CST Thursday was 15.6 feet.
* Forecast...The river is expected to fall below flood stage Sunday 
  morning and continue falling to 12.3 feet Tuesday evening.
* Impact...At 16.0 feet, Expect flooding of low river bottoms with 
  secondary roadways along with picnic and recreational areas 
  becoming inundated as well. Ranchers should move cattle and 
  equipment to higher ground.


&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550
      3272 9574

$$

20
245 
WGUS84 KSHV 051448
FLSSHV

Flood Statement
National Weather Service Shreveport LA
848 AM CST Fri Mar 5 2021

...The Flood Warning is cancelled for the following river in Texas...

  Sabine River Near Mineola affecting Wood and Smith Counties.

TXC423-499-051600-
/O.CAN.KSHV.FL.W.0025.000000T0000Z-210305T1448Z/
/MLAT2.1.ER.210228T1630Z.210303T0100Z.210307T1200Z.NO/
848 AM CST Fri Mar 5 2021

...The Flood Warning for the Sabine River Near Mineola has been 
cancelled...

The Flood Warning is cancelled for
  the Sabine River Near Mineola.
* At 8:15 AM CST Friday the stage was 15.4 feet.
* Flood stage is 14 feet.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:15 AM CST Friday was 15.5 feet.
* Forecast...The river is expected to fall below flood stage Sunday 
  afternoon and continue falling to 12.2 feet Wednesday morning.


&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550
      3272 9574

$$

08

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 28, 5:07 AM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Feb 28, 5:07 AM CST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
507 AM CST Sun Feb 28 2021

.AVIATION...

Currently dealing with a mix of prevailing MVFR/low VFR ceilings
and earlier showers that were scattered in nature near and in the
wake of a slowly northward moving warm front across SE OK and SW
AR have just about dissipated attm.

As we go through the remainder of the morning, should continue to
see a mixture of MVFR/low VFR ceilings and have left any weather
mention out except for the TXK terminal with VCSH mention through
Noon. From Noon into the afternoon hours, could see MVFR ceilings
lift to low VFR categories and have introduced VCSH and/or VCTS
across most locations but the best coverage should remain across
the northwest half of our airspace through 01/00z.

Beyond 00z, storm coverage should become more widespread along and
in the wake of a cold front that will be moving from northwest to
southeast through our airspace. Post frontal winds will be from
the northwest sustained near 10kts with gusts upwards of 20kts and
mostly MVFR ceilings associated with storms ahead of the front
will likely become IFR with post frontal convection at the tail
end of the TAF period across all terminals with the exception of
the TXK and perhaps the TYR terminals.

13

&&

.PREV DISCUSSION... /issued 407 AM CST Sun Feb 28 2021/

SHORT TERM.../Today through Monday Night/

Lot to talk about in the Short Term including Dense Fog, the
threat for severe thunderstorms today/tonight and the potential
for heavy rain Today through Monday night.

Dense fog that was present earlier Saturday Evening across the
Middle Red River Valley of NE TX, SE OK and SW AR has since
dissipated as the northward moving warm front across this general
area appears to have pushed far enough north now such that
visibilities are no longer concerning. Therefore have cancelled
the Dense Fog Advisory with this package. Broad warm air advection
regime currently in place and isentropic lift has accounted for
some showers and earlier thunderstorms across SE OK into SW AR
which has also aided in mixing out the lower VSBYS across this
area. Likewise we are also seeing some light showers across
portions of Northern Louisiana as well.

With plentiful low level moisture in place with 60+ dewpoints now
present across all but the Ouachitas of SE OK and SW AR, all we
are waiting on is the arrival of more large scale forcing and that
will be arriving later today into tonight ahead of longwave trough
that will be slowly moving out of the Four Corners Region of the
Country and into Plains. Weak perturbations in and increasingly
amplified southwest flow aloft pattern to our west has the
potential to generate some strong to severe thunderstorms this
morning across the Middle Red River Valley but there is some
concern if this convection will be surface based or rooted above
the boundary layer with the difference being a wind/hail/tornado
threat vs just a hail threat. As the warm front across our extreme
northern zones continues to inch northward, there is some concern
that any convection that develops could become surface based and
this threat will only increase as we transition into the afternoon
hours as a cold front currently moving through the OK/TX Pnhdl
region catches the northward moving warm front. Latest CAMS are
showing this likelihood north and west of the I-30 Corridor
before 00z this evening with the severe weather threat increasing
near and southeast of the I-30 Corridor beyond 00z this evening.
SPC has much of NE TX, SE OK, SW AR and NW LA in a Slight Risk for
Severe Storms today through tonight and this looks plausible with
CAPE values near 1500 J/KG across the warm sector, mid-level
lapse rates near 7 deg/km and Deep Layer Bulk Shear values in
excess of 60kts. SRH in the 0-3km layer is not all that impressive
but any backing of the low level wind field along and ahead of
what will become a broken line of convection along the
southeastward advancing cold front late this afternoon/tonight
could result in the development of isolated tornadoes as well.

Also of possible significance will be the threat for locally heavy
rainfall across our region and this will likely become the more
long term threat even after our region sees the frontal passage
through our entire region early on Monday. The 850mb front will
lag its sfc counterpart tonight into Monday and will likely begin
to return back northward to near the I-20 Corridor of NE TX and
the N LA/S AR boarder Monday Night into early Tuesday as the
filling longwave trough nears our region from the west. This will
result in another round of post-frontal convection Monday into
Monday Night before we finally appear to lose the convection with
the passage of the trough on Tuesday. The good news is that while
storm total rainfall amounts Today through Monday Night could
range between two to four inches across our region, the heavier
amounts appear to be closer to the I-20 Corridor of NE TX into N
LA or south of the I-30 Corridor where heavier rainfall was
observed a couple days ago and thus, soils remain much more
saturated. Therefore, will preclude a Flash Flood Watch with this
package but will certainly be mentioning the possibility of
localized flooding, especially across flood prone and poor
drainage areas through the short term.

Thanks for the coordination this morning WPC, FWD, TSA, LZK and
JAN. Prelims to follow...13.

LONG TERM.../Tuesday through Sunday/

Rain chances diminish quickly from west to east by Tuesday afternoon
as the closed low continues to proceed south of the Ozark Mountains,
opening up along the way. Cooler, drier air is ushered in behind
this closed low and surface cold front, with a surface ridge
settling in and southwest flow changing into northwest flow by
Wednesday. While that northwest flow continues, temperatures return
to near average for this time of year with highs in the 60s and lows
in the 40s through Thursday.

The next chance of rain arrives by Thursday afternoon ahead of an
underwhelming shortwave embedded in the northwest flow that
emerges off of the Rocky Mountains. In advance of its arrival,
southwest flow returns, building moisture back up across the Ark-
La-Tex for area wide showers and maintaining near average
temperatures. Model agreement has improved on the timing of the
moisture for precipitation, closing the window for moisture inflow
by Saturday morning. Northwest flow resumes afterward for a drier
weekend.

/16/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  79  51  54  43 /  50  90  80  80
MLU  79  53  54  45 /  40  90  80  80
DEQ  74  45  57  39 / 100  60  40  60
TXK  75  48  53  40 /  80  80  60  70
ELD  76  47  52  41 /  50  90  70  70
TYR  77  49  53  41 /  60  90  80  70
GGG  78  50  54  42 /  50  90  80  80
LFK  80  55  59  46 /  30  80  90  80

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

13/13/16
Hazardous weather outlook, Feb 28, 6:02 AM CST, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
602 AM CST Sun Feb 28 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
602 AM CST Sun Feb 28 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Scattered to numerous showers and thunderstorms, some of which
could be strong to severe, will be possible later today into the
evening and overnight hours across most of the Four State Region.
Any severe storms will have the potential to produce large hail,
damaging thunderstorm wind gusts and an isolated tornado. Along
with the severe thunderstorm threat will be the potential for
locally heavy rainfall as well. While widespread flooding is not
likely through tonight, flooding of low lying and flood prone
areas cannot be ruled out through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

The potential flooding threat will likely continue through at
least Monday Night for portions of Northeast Texas and Northern
Louisiana until the passage of the upper level trough sometime on
Tuesday. Again, widespread flash flooding is not likely but
flooding of low lying and flood prone areas are possible.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed for today and
tonight. Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 9:09 PM CSTDense Fog AdvisorySHVBowie, Red River5 hr
Feb 28, 5:41 PM CSTSpecial Weather StatementSHVMarion34 min

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.